Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Goodland, KS

June 7, 2015Dundy County, Nebraska; Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 7, 2015, 4:28 PM MDT for Dundy County, Nebraska; Yuma County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2015, 4:28 PM MDT (22:28 UTC)
Expired
Jun 7, 2015, 5:15 PM MDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Yuma County, CO, Dundy County, NE

The radar

The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS53 KGLD 072228
SVRGLD
COC125-NEC057-072315-
/O.NEW.KGLD.SV.W.0155.150607T2228Z-150607T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
  NORTHWESTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 515 PM MDT

* AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
  OF HOLYOKE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4035 10205 4035 10184 4034 10181 4025 10209
      4044 10227 4044 10205
TIME...MOT...LOC 2228Z 312DEG 28KT 4047 10219 

HAIL...1.00IN
WIND...60MPH
 
$$

DR
1 follow-up statement
891 
WWUS53 KGLD 072256
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT SUN JUN 7 2015

COC125-072305-
/O.CAN.KGLD.SV.W.0155.000000T0000Z-150607T2315Z/
YUMA CO-
456 PM MDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4026 10205 4035 10205 4035 10184
TIME...MOT...LOC 2255Z 308DEG 28KT 4034 10197 

$$

NEC057-072315-
/O.CON.KGLD.SV.W.0155.000000T0000Z-150607T2315Z/
DUNDY NE-
456 PM MDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN DUNDY COUNTY...

AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF CRETE...OR 21 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN DUNDY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4026 10205 4035 10205 4035 10184
TIME...MOT...LOC 2255Z 308DEG 28KT 4034 10197 

HAIL...1.00IN
WIND...60MPH
 
$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:36 PM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 7, 1:36 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
136 PM MDT SUN JUN 7 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 135 PM MDT SUN JUN 7 2015

LATEST UPPER AIR ANALYSIS INDICATES A LONG WAVE TROUGH OVER THE
ROCKIES EXTENDING INTO THE NORTHERN PLAINS.  SMALLER SCALE SHORT
WAVE TROUGHS CONTINUE TO EJECT DOWNSTREAM AHEAD OF THE MAIN FEATURE.
AT THE SURFACE A COOL FRONT HAD MOVED THROUGH THE AREA THIS MORNING
BRINGING A BRIEF PERIOD OF OVERCAST SKY.  A BIT FURTHER NORTH A
SECONDARY COLD FRONT WAS LOCATED OVER FAR NORTHEAST COLORADO
EXTENDING INTO CENTRAL NEBRASKA.  SOUTH OF THE TRI-STATE AREA A
SURFACE TROUGH WAS LOCATED ACROSS SOUTHWEST KANSAS EXTENDING INTO
NORTHEAST ARIZONA.

FOR THE REST OF THE AFTERNOON THE COOL FRONT WILL BE QUASI-
STATIONARY OVER THE SOUTHWEST HALF OF THE AREA WHILE THE SECONDARY
COLD FRONT FURTHER NORTH BEGINS TO MOVE SOUTH AHEAD OF THE LONG WAVE
TROUGH.  AHEAD OF THE COOL FRONT THE ENVIRONMENT IS FAIRLY DRY...AS
INDICATED BY CONDENSATION PRESSURE DEFICITS OVER 100MB BELOW 500MB.
HIGHER UP IN THE ATMOSPHERE CONDENSATION PRESSURE DEFICITS DECLINE
AHEAD OF A SHORT WAVE TROUGH MOVING IN FROM SOUTHEAST COLORADO.
DUE TO SOME HIGHER LEVEL MOISTURE AVAILABLE AND THE APPROACHING
TROUGH...WILL HAVE SOME LOW CHANCES FOR RAINFALL AHEAD OF THE COOL
FRONT. AM EXPECTING THE MAJORITY OF THE STORM ACTIVITY WITH THIS
TROUGH TO BE SOUTH OF THE AREA ALONG THE SURFACE TROUGH. BETWEEN
THE COOL FRONT AND THE SECONDARY COLD FRONT CONDENSATION PRESSURE
DEFICITS ARE MORE FAVORABLE FOR CONVECTION. AS THE AFTERNOON
PROGRESSES AND THE LONG WAVE TROUGH AXIS APPROACHES...LIFT ALONG
THE COOL FRONT WILL INCREASE ALLOWING SCATTERED STORMS TO DEVELOP.
IN ADDITION EXPECT SCATTERED STORMS TO DEVELOP OVER THE HIGHER
TERRAIN AND MOVE EAST INTO THE AREA DURING THE LATE AFTERNOON.

WITH THE HIGHEST DEW POINTS BETWEEN THESE TWO BOUNDARIES AND 0-6KM
BULK SHEAR OF 50KTS...EXPECT STRONG TO SEVERE STORMS TO DEVELOP.
DURING THE LATE AFTERNOON THROUGH EARLY EVENING.  THE BEST MIXED
LAYER INSTABILITY WILL BE OVER THE EAST HALF OF THE AREA BUT THE
STRONGEST UPPER LEVEL LIFT WILL BE OVER THE WEST HALF.  SOUNDINGS
OVER THE CENTRAL PART OF THE AREA WOULD SUPPORT HAIL UP TO 2 INCHES
IN DIAMETER.  WITH CLOUD BASES CLOSE TO 10K FT ABOVE GROUND AND DRY
ADIABATIC LAPSE RATES BELOW CLOUD LEVEL...SEVERE WINDS ARE POSSIBLE
WITH ANY STORMS THAT DEVELOP...BUT ESPECIALLY FOR ANY STORMS THAT
MOVE EAST OUT OF COLORADO.  0-1KM BULK SHEAR IS 5KTS SO DO NOT
ANTICIPATE THERE TO BE MUCH OF A TORNADO THREAT.  HOWEVER IF ANY
STORMS LINGER ALONG COOL FRONT THEY WILL BE MORE FAVORABLE TO
GENERATE A TORNADO.  WITH PRECIPITABLE WATER VALUES STILL REMAINING
VERY HIGH..IN THE TOP 75-90 PERCENTILE OR MORE AND STORM MOTION
AROUND 20 MPH...HEAVY RAINFALL WILL BE LIKELY WITH ANY STORMS THAT
DEVELOP.  IF STORMS TRAIN ALONG THE EITHER FRONT THERE COULD BE A
RISK OF FLASH FLOODING.

EARLY THIS EVENING EXPECT THE STORM COVERAGE TO PEAK...WITH THE
BEST STORM COVERAGE WEST OF HIGHWAY 25.  AS THE EVENING PROGRESSES
THE INSTABILITY WILL DECLINE FROM NORTH TO SOUTH AS THE UPPER
LEVEL LONG WAVE TROUGH AXIS MOVES SOUTH THROUGH THE AREA...WITH
STORM ACTIVITY FOLLOWING A SIMILAR TREND.  THERE WILL BE SOME
LINGERING LIFT BEHIND THE TROUGH AXIS AFTER MIDNIGHT...SO THERE MAY
BE SOME ISOLATED STORMS OVERNIGHT.

MONDAY AN 850MB RIDGE AND SURFACE HIGH PRESSURE MOVE THROUGH THE
AREA.  DURING THE MID TO LATE AFTERNOON ISOLATED STORM MAY DEVELOP
OVER THE FAR SOUTHWEST PART OF THE AREA BEHIND THE 850MB RIDGE AND
THE SURFACE HIGH.

LOWS TO NIGHT WILL BE AT OR A FEW DEGREES BELOW LOWS FROM LAST
NIGHT.  HIGHS TOMORROW WILL BE WARMER THAN TODAY DUE TO WAA FROM ON
THE BACKSIDE OF THE SURFACE HIGH.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 1251 PM MDT SUN JUN 7 2015

UPPER RIDGING WILL RESULT IN WARM AND DRY CONDITIONS THROUGH
TUESDAY. THE RIDGE BREAKS DOWN ON WEDNESDAY WITH SHORTWAVE TROUGH
COMING OUT OF THE CENTRAL ROCKIES. MODELS ARE MORE AGGRESSIVE WITH
THIS SYSTEM SO INTRODUCED SLIGHT TO CHANCE POPS FOR WEDNESDAY
AFTERNOON. MODERATE INSTABILITY IS FORECAST BUT DEEP LAYER SHEAR
WILL BE LESS THAN 20KTS...SO EXPECTING MAINLY PULSE TYPE STORMS
WITH A LOW THREAT OF HAIL OR GUSTY WINDS.

COLD FRONT ASSOCIATED WITH A NORTHERN STREAM UPPER TROUGH WILL
SLIDE THROUGH THURSDAY MORNING. IT SHOULD SETTLE ALONG THE
SOUTHEASTERN FRINGES OF THE FORECAST AREA THURSDAY AFTERNOON AND
MAY BE THE FOCUS FOR CONVECTIVE INITIATION. OTHER STORMS WILL
DEVELOP IN THE POST FRONTAL ENVIRONMENT NEAR THE FRONT RANGE AND
CHEYENNE RIDGE MOVING INTO THE AREA THURSDAY NIGHT. DEEP LAYER
SHEAR WILL BE QUITE STRONG AT NEAR 50KTS...BUT INSTABILITY WILL
BE RATHER LIMITED NORTH OF THE FRONT.

THE END OF THE LONG TERM PERIOD WILL BE CHARACTERIZED BY A RATHER
WEAK FLOW ALOFT. THERE WILL BE GRADUAL MOISTENING OF THE LOW
LEVELS WITH INCREASING INSTABILITY. THERE WILL BE CHANCES OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS JUST ABOUT EVERY
DAY...BUT WITH LACK OF ANY STRONG SYNOPTIC SCALE FORCING COVERAGE
WILL BE WIDELY SCATTERED AT BEST. ANEMIC DEEP LAYER SHEAR WILL
ALSO LIMIT THE SEVERE THREAT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1121 AM MDT SUN JUN 7 2015

VFR CONDITIONS FORECAST FOR THE 18Z TAFS. EXPECT STORM COVERAGE TO
BE PRIMARILY WEST OF KMCK LATE THIS AFTERNOON THROUGH THE EVENING.
BEST CHANCES FOR STORMS TO BE NEAR KGLD WILL BE EARLY EVENING. IF
STORMS MOVER OVER KGLD...HEAVY RAINFALL MAY REDUCE VISIBILITIES
AND STRONG VARIABLE WINDS ARE LIKELY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...024
AVIATION...JTL
Hazardous weather outlook, Jun 7, 9:56 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
956 AM MDT SUN JUN 7 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081600-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
956 AM MDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

THE ENTIRE AREA IS AT RISK FOR SEVERE THUNDERSTORMS. HOWEVER THE
BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF HIGHWAY 36. LARGE
HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS UP TO 70 MPH AND
HEAVY RAINFALL WILL BE THE MAIN THREATS.  FLASH FLOODING MAY
OCCUR IF ANY STORMS TRAIN ALONG THE FRONT. A TORNADO IS POSSIBLE
AS WELL FOR ANY STORMS THAT LINGER ALONG THE FRONT AS THE FRONT
MOVES THROUGH THE AREA.

SEVERE STORMS WILL MOVE SOUTH OF THE AREA DURING THE MID TO LATE
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:06 PM MDTSevere Thunderstorm WarningGLDDundy13 min
Jun 7, 5:21 PM MDTSpecial Weather StatementGLDDundy39 min
Jun 6, 6:22 PM MDTSpecial Weather StatementGLDCheyenne38 min
Jun 6, 6:35 PM MDTSevere Thunderstorm WarningGLDKit Carson35 min
Jun 6, 7:08 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson50 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.